I recently had the Neograft procedure done, and about a week later began noticing a decent amount of hair loss. I'm of course very concerned because I did this procedure to have more hair, not less! Is this a common side effect? Is there anything I can do to help/stop it?
Is Hair Loss a Common Side Effect After Neograft?
Doctor Answers (4)
Possible after any hair transplant but very uncommon
"shock hair loss" is reported to occur after any type of hair transplant. It has nothing to do with Neograft FUE procedure which allows for extraction of follicular units without creating an ugly linear scar. I have never seen any hair loss at the donor site after Neograft, and having been doing this type of procedure for almost 2 years now I also never seen any donor scars. As for the shock hair loss at the recepient site it may occur after any type of procedure because it is a side effect of grat PLACEMENT. It must be very rare - I have never seen it....but as mentioned above it is a reported risk. The good news is that it is usually a transient loss
Shock loss is common after a hair transplant
Hair loss after any surgery is common, known as shock loss. Schedule an appointment with your surgeon to discuss this if extreme hair loss continues.
Hair loss after a hair transplant with neograft
Yes, like with all hair transplants this can happen. It is known as shock loss. It is often not a permanent thing.
You might also like...
Shedding of hair after a Neograft hair transplant
The Neograft procedure is a a follicular unit hair transplant using particular harvesting and implanting devices. The result is , like any other method of hair transplantation, dependent on the skill and surgical practices of the hair transplant team. Shedding of hair after a transplant is a known after affect and represents some change in the scalp circulation called "shock loss". Not only is it seen after hair transplants, it is common after other surgeries that involve the scalp such as face lifts and brow lifts. This type of loss is usually temporary and regrowth starts after 3 months. However, if you are at a stage of male pattern baldness where you are steadily losing hair, some of the shocked hairs may not come back as it was their fate to be lost. See you doctor to see if he/she recommends any medication that might slow down hair loss or hasten regrowth.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.